| Model Number |
24674 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/27/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 60% stenosed target lesion was located in a non-tortuous and non-calcified superficial femoral artery.A 7.0 x 60, 75cm mustang balloon catheter was advanced for dilatation.However, during first inflation at 6 atmospheres for 10 seconds, the balloon ruptured.The device was completely removed and the procedure was completed with different device.No complications were reported and the patient status was fine.
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang 7.0 x 60, 75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A microscopic examination identified a balloon longitudinal tear beginning approximately 7mm proximal of the distal markerband and extending approximately 2mm proximally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified during analysis.
Event or Problem Description